Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 281, NWS Atlanta, GA

August 5, 2010Lumpkin County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 5, 2010, 7:20 PM EDT for Lumpkin County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2010, 7:20 PM EDT (23:20 UTC)
Expired
Aug 5, 2010, 8:00 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Lumpkin County, GA

The radar

The Atlanta radar (KFFC), 145 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1211 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WUUS52 KFFC 052320
SVRFFC
GAC187-060000-
/O.NEW.KFFC.SV.W.0281.100805T2320Z-100806T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT THU AUG 5 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 800 PM EDT

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  DAHLONEGA...MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GARLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3462 8388 3460 8386 3455 8386 3453 8383
      3452 8383 3452 8384 3449 8385 3447 8389
      3442 8395 3451 8410 3466 8400
TIME...MOT...LOC 2320Z 299DEG 6KT 3454 8395

$$
2 follow-up statements
752 
WWUS52 KFFC 052334
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT THU AUG 5 2010

GAC187-060000-
/O.CON.KFFC.SV.W.0281.000000T0000Z-100806T0000Z/
LUMPKIN GA-
734 PM EDT THU AUG 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN LUMPKIN COUNTY...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
GARLAND...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 60 MPH AND QUARTER-SIZED HAIL WILL STILL BE POSSIBLE 
WITH THIS THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE 
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES 
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD 
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND 
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD 
ONLY BE USED IN AN EMERGENCY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3460 8386 3455 8386 3453 8383 3452 8383
      3452 8384 3449 8385 3444 8395 3449 8396
      3459 8393 3460 8390
TIME...MOT...LOC 2334Z 299DEG 6KT 3453 8393

$$



19
925 
WWUS52 KFFC 052353
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT THU AUG 5 2010

GAC187-060002-
/O.EXP.KFFC.SV.W.0281.000000T0000Z-100806T0000Z/
LUMPKIN GA-
753 PM EDT THU AUG 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUMPKIN COUNTY 
WILL BE ALLOWED TO EXPIRE AT 800 PM EDT...

AT 748 PM EDT...STRONG THUNDERSTORMS CONTINUED ACROSS SOUTHERN 
LUMPKIN COUNTY FROM JUST NORTH OF AURARIA TO GARLAND...MOVING 
SOUTHEAST AT 5 MPH.

MODERATE TO HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL 
CONTINUE WITH THESE THUNDERSTORMS FOR THE NEXT 30 MINUTES OR 
SO...BUT THESE THUNDERSTORMS HAVE DROPPED BELOW SEVERE LIMITS.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORMS HAVE ENDED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3460 8386 3455 8386 3453 8383 3452 8383
      3452 8384 3449 8385 3444 8395 3449 8396
      3459 8393 3460 8390
TIME...MOT...LOC 2352Z 299DEG 6KT 3452 8390

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:09 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 5, 4:09 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT THU AUG 5 2010

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
STRONG TO SEVERE STORMS STILL A SLIGHT THREAT FOR NORTH GEORGIA
THIS AFTERNOON AND EVENING. HOWEVER... EXPECT THE GREATER THREAT
TO REMAIN NORTH OF THE STATE WHERE A COLD FRONT MOVING INTO TN IS
PROVIDING THE EXTRA PUNCH TO SUPPORT STRONG STORM DEVELOPMENT. THE
FLOW ALOFT APPEARS TO REMAIN MOSTLY ZONAL OVERNIGHT... SO THE FRONT
WILL BE VERY SLOW TO SAG TOWARD NORTH GA OVERNIGHT. WITH THIS SAID...
STILL EXPECT THE COLD FRONT TO BE NEAR THE GA/TN LINE BY 12Z FRI...
THEN PUSH TO NEAR ATLANTA METRO AREA THROUGH FRIDAY AFTERNOON.
THIS WILL WARRANT LIKELY POPS ACROSS MUCH OF NORTH GA ON FRIDAY.
SPC HAS ALSO PLACED MUCH OF NORTH AND CENTRAL GA IN A SLIGHT RISK
FOR SEVERE STORMS... AS THE FRONT PUSHES INTO A VERY MOIST AND
UNSTABLE AIR MASS... WITH 2500-3500 CAPES AND -5 TO -7 LI'S EXPECTED
BY EARLY-MID AFTERNOON. WEAK DISTURBANCES IN THE DEVELOPING WNW
FLOW ALOFT WILL ONLY ENHANCE STRONG STORM DEVELOPMENT. LOW LEVEL
SHEAR VALUES REMAIN MODEST...SO THE MAIN THREAT APPEARS TO BE
DAMAGING DOWNBURST WINDS AND MAYBE SOME LARGE HAIL. BOTH GFS AND
NAM SHOW A MID-UPPER LEVEL NW FLOW DEVELOPING ON SATURDAY...BUT
THE GFS SEEMS TO STALL THE FRONT THE ATLANTA METRO AREA ON
SATURDAY... WHILE THE NAM SAGS THE FRONT FURTHER SOUTH AND
POSSIBLY INTO SOUTH GA BY LATE SATURDAY. BECAUSE OF THE NW FLOW
ALOFT... HAVE LEANED SLIGHTLY MORE TOWARD THE NAM AND EXPECT THE
FRONT TO PUSH INTO CENTRAL GA BY SATURDAY... THEN INTO SOUTH GA ON
SUNDAY... SO HAVE DECREASED POPS FROM NORTH TO SOUTH ACCORDINGLY.
COULD SEE STRONG STORMS ON SATURDAY ACROSS CENTRAL GA WITH THE
FRONT IN THE AREA... SO ALL CONCERNED SHOULD MONITOR FOR THIS
POTENTIAL AS SATURDAY AFTERNOON APPROACHES. OTHERWISE... COOLER
HIGHS OVER NORTH GA HAS WARRANTED DROPPING A HEAT ADVISORY FOR
THIS AREA ON FRIDAY. HOWEVER... HIGHS WILL STILL CLIMB INTO THE
MID 90S ACROSS PARTS OF CENTRAL GA ON FRIDAY... PRODUCING HEAT
INDICES IN THE DANGEROUS 105-109 RANGE... SO HAVE ISSUED A HEAT
ADVISORY FROM NOON-6 PM FRIDAY FOR AREAS GENERALLY SOUTH OF A
LAGRANGE TO MILLEDGEVILLE LINE. THE FRONT WILL BRING COOLER TEMPS
BY SATURDAY WITH INCREASED CLOUDS AND COOLER NORTH FLOW BEHIND THE
FRONT... BRINGING A MUCH NEEDED RELIEF TO THE HOT TEMPS. HAVE
LEANED TOWARD THE PERSISTENT LOWS FOR TONIGHT... THEN COOLER HIGHS
NORTH...WARMER HIGHS SOUTH ON FRIDAY.  /39

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STILL COOLER TEMPS AND LOWER POPS ON TAP FOR EARLY NEXT WEEK...
THEN A SOUTHERLY FLOW BRINGS MOISTURE AND WARM HUMIDITY BACK TO
THE AREA BY MID WEEK. MADE NO SIGNIFICANT CHANGES TO THE EXTENDED
AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  95  73  94  72 /  30  60  40  30  20
ATLANTA         75  93  73  93  73 /  30  60  40  30  20
BLAIRSVILLE     68  87  66  88  66 /  50  50  40  20  20
CARTERSVILLE    73  90  70  91  70 /  40  60  40  30  20
COLUMBUS        76  94  75  94  74 /  20  50  40  50  30
GAINESVILLE     75  91  72  92  71 /  40  60  40  30  20
MACON           75  96  74  94  74 /  20  50  40  40  30
ROME            74  93  70  93  70 /  40  60  40  30  20
PEACHTREE CITY  74  92  71  93  71 /  20  60  40  30  20
VIDALIA         76  96  75  95  75 /  20  50  40  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...
JOHNSON...LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...
TELFAIR...TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

HEAT ADVISORY FROM NOON TO 6 PM EDT FRIDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PIKE...
PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...
DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JONES...LAMAR...MACON...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TROUP...
TWIGGS...UPSON...WALKER...WALTON...WARREN...WASHINGTON...
WHITFIELD...WILKES...WILKINSON.

&&

39
Hazardous weather outlook, Aug 5, 5:27 AM EDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 AM EDT THU AUG 5 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
527 AM EDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS EXPECTED ACROSS
NORTH AND CENTRAL GEORGIA.

SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FAR NORTH GEORGIA THIS AFTERNOON
AND TONIGHT.

PRIMARY HAZARDS...
ANY THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD
TO GROUND LIGHTNING AND VERY HEAVY RAIN. ISOLATED THUNDERSTORMS IN
NORTH GEORGIA COULD ADDITIONALLY PRODUCE WIND GUSTS TO 60 MPH.

OTHER HAZARDS...
DANGEROUS HEAT CONDITIONS ARE AGAIN EXPECTED TODAY WITH HEAT
INDEX VALUES OF 100 TO 110...PARTICULARLY ACROSS CENTRAL GEORGIA.

DISCUSSION...
INSTABILITY WILL BE QUITE HIGH THIS AFTERNOON AND EVENING WITH
CAPE VALUES BETWEEN 1500 AND 2500. LITTLE OR NO VERTICAL WIND
SHEAR IS EXPECTED HOWEVER...ISOLATED AREAS OF DAMAGING WINDS CAN
BE EXPECTED WITH THE MOIST AND UNSTABLE CONDITIONS IN PLACE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE COLD FRONT SHOULD MITIGATE THE DANGEROUS HEAT CONDITIONS.
ISOLATED THUNDERSTORM WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 5, 6:40 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT THU AUG 5 2010

GAZ005-007-052330-
640 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN GILMER AND
MURRAY COUNTIES UNTIL 730 PM EDT...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ELLIJAY TO CARTERS LAKE...MOVING NORTHEAST
AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

19
Special weather statement, Aug 5, 6:46 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT THU AUG 5 2010

GAZ074-076-052330-
646 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SOUTHERN
WASHINGTON AND JEFFERSON COUNTIES UNTIL 730 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS BETWEEN DAVISBORO AND GRANGE...AND NEAR
HARRISON...MOVING NORTHEAST AT 10 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Aug 5, 6:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT THU AUG 5 2010

GAZ003>005-052330-
652 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...AND HEAVY RAIN IN WHITFIELD...CATOOSA AND MURRAY
COUNTIES UNTIL 730 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COHUTTA TO MILL CREEK...MOVING SOUTHEAST AT
25 MPH. OTHER STRONG THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN
MURRAY COUNTY NEAR CISCO.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

IN ADDITION...VERY HEAVY RAINFALL ON THE ORDER OF 1.0 TO 2.0 INCHES
PER HOUR CAN BE EXPECTED WITH THESE THUNDERSTORMS. THE GROUND IN
THIS AREA IS SATURATED FROM PREVIOUS HEAVY RAINFALL. ADDITIONAL
RAINFALL WILL RESULT IN RUNOFF INTO AREA CREEKS...STREAMS...AND
RIVERS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW-LYING AND
FLOOD PRONE AREAS WILL BE POSSIBLE DURING THE NEXT HOUR.

19
Local storm report, Aug 5, 6:59 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     9 S CHATSWORTH          34.64N 84.77W
08/05/2010                   MURRAY             GA   COUNTY OFFICIAL

            911 REPORTED POWER LINES DOWN, 3 TREES DOWN, AND 1 ROOF
            BLOWN OFF BARN NEAR 2800 BLOCK OF MAPLE GROVE AND CHURCH
            ROADS IN SOUTH CENTRAL MURRAY COUNTY.

&&

DDARBE
Special weather statement, Aug 5, 7:03 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
703 PM EDT THU AUG 5 2010

GAZ015-016-060000-
703 PM EDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN LUMPKIN
AND WHITE COUNTIES UNTIL 800 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STRONG THUNDERSTORMS NEAR TURNERS CORNER...MOVING
NORTHEAST AT 10 MPH. THESE STORMS WILL EXPAND EASTWARD ACROSS WHITE
AS WELL AS CENTRAL AND SOUTHERN LUMPKIN COUNTIES.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.

RUNOFF FROM THESE STORMS WILL LIKELY RESULT IN MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS LUMPKIN AND WHITE COUNTIES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

19
Local storm report, Aug 5, 7:08 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT THU AUG 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     MORGANTON               34.88N 84.24W
08/05/2010                   FANNIN             GA   COUNTY OFFICIAL

            911 REPORTED 4 TREES DOWN AROUND MORGANTON ALONG OLD
            HIGHWAY 76.

&&

DDARBE

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:16 PM EDTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk29 min
Aug 5, 3:36 PM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 35 more26 hr
Aug 5, 5:25 PM EDTSevere Thunderstorm WarningFFCBartow35 min
Aug 5, 5:52 PM EDTSevere Thunderstorm WarningFFCFannin38 min
Aug 5, 6:05 PM EDTSevere Thunderstorm WarningFFCGordon, Murray40 min
Aug 5, 6:17 PM EDTSevere Thunderstorm WarningFFCFloyd28 min
Aug 5, 7:08 PM EDTSevere Thunderstorm WarningFFCWhite37 min
Aug 5, 7:14 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.